I took 1 pill on empty stomach yesterday & super nauseous all day. Ate crackers & nothing else. Couldn't tolerate it. Felt ok waking up day 2 so tried 1 pill again with apples. After 3 hours I started severe nauseous & vomiting with some diarrhea. Tried tiny bits of toast, crackers, rice, apples with no luck. Sips of water, Gatorade & 7 up but 16 hours later still battling this. Could it be virus?
Sorry to hear you are so sick. From what I've read, it seems like about 25% of people have nausea/vomiting as a side effect. Hopefully yours will subside soon. I've been on Contrave for about a month and a half, and I've had about three days of pretty bad nausea. It's so random - I would have thought I'd be nauseous the whole time or not at all. In any case, I noticed that everything you are eating to ease the nausea is carbs/sugar. I've had better luck avoiding the carbs and eating protein when stomach is queasy. Maybe try some chicken or cheese, and water instead of soda or Gatorade. Someone else on here recommended Dramamine, which sounds like it's worth a try. Feel better!
Sorry it hit you on day 2! I started my second week of dosage (2/day) and that's when I started feeling awful. Nausea, feeling shaky and mentally fuzzy. My bowels haven't been right the entire time but that part hasn't been troubling. Constipation then something close to diarrhea. Every day it's a surprise! ;) With week 2 I immediately started having problems sleeping. Waking up every hour or so like there was something to do! The nausea/shakes hit me first thing in the AM. Or maybe even during the night, which would explain the sleep problem.
I kept thinking maybe I was fighting something but the timing was too coincidental.
It was only 4 or so days but between not sleeping well and the awful daytime feeling, I was ready to throw in the towel.
There was another post on this forum that was helpful. The person started taking Dramamine at night and Bonine during the day. I tried that last night but added a Unisom because I had to have a decent night's sleep.
I know it's only one day but so far it's been markedly better than the past 4-5 days. Before I was feeling awful as soon as I woke up. This morning everything was great. I didn't take the Bonine right away. About 30 minutes into the day I felt something starting to come over me and took the Bonine then.
There are other anti-nausea products out there besides the Dramamine and Bonine. Nauzene worked for me when I had a stomach bug, but that has artificial sweetener. I tried Emetrol yesterday and that didn't seem to touch it.
Another thing I did yesterday was made sure I took the evening dose with my meal. That may have also helped.
Someone else mentioned lollipops helped her.
It's tough but try hanging in there and see if you can find a solution with over-the-counter motion sickness/anti-nausea meds that help you get through it. The write up for Contrave indicates that if you have these 'non-serious' side effects but can't live with them, let your doctor know. Maybe s/he can prescibe a stronger nausea medication like Zofram.
Hope this helps! I know it's most unpleasant! The person who posted the Dramamine tip said it's been worth it because about 2 months into taking it, she realized her mentality towards food had changed. Fewer urges/cravings and realized she wasn't always thinking about food or stopping at crappy places to eat.
If any of your side effects aren't manageable, talk to the doc who prescribed this for you.
I have been nauseous, dizzy, vomiting, and have a never ending headache. This is day 5, but I couldn't take it for a day because I was throwing up so much. My doc says stay at the one pill level for another week. I've lost weight, it's absolutely curbing my appetite, but much of the weight loss is because I can't eat from the nausea and vomiting. This is like morning sickness. I'm not sure I can stay on this.
- Contrave Information for Consumers
- Contrave Information for Healthcare Professionals (includes dosage details)
- Side Effects of Contrave (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Jan 2015 • 11 answers
Posted 12 Jan 2015 • 1 answer
Posted 3 Feb 2015 • 1 answer
Posted 26 Feb 2015 • 1 answer
Posted 10 Dec 2015 • 3 answers